MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX22MM STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX22MM STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWJ722
Medical Device Problem Codes Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
The screw was spinning and would not lock when inserted into the locking screw hole in the base plate.It was confirmed that the c-shaped ring in the locking screw hole had separated from the base plate and was spinning.When the inserted screw was pulled out, the c-shaped ring part was pulled out with the locking part of the screw.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual inspection: the visual inspection was performed on returned device and revealed damaged threads of the screw and debris stuck in-between c-ring and screw space.Circular groves can be seen on the outer surface of the c-shape ring.Furthermore, the returned device underwent a functional inspection to verify the screw could be removed from c-share ring using a sample screwdriver.The inspection revealed that the screw is moved out of the ring and burr coming out to the space.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by improper and rough handling of the implant.Misalignment of the threads while insertion combined with the application of high torque lead to this type of damage to the threads of screw and the outer surface of c-shape ring damage, ultimately leading to the issue noted in the event.If more information is provided, the case will be reassessed.

Brand Name
TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX22MM STERILE
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20689208
Report Number0001649390-2024-00650
Device Sequence Number15599483
Product Code PHX
UDI-Device Identifier00846832091232
UDI-Public(01)00846832091232(11)240312(17)290312(10)AG686
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDWJ722
Device Lot NumberAG6861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale